Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 158, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 8:55 AM CDT for Phillips County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 8:55 AM CDT (13:55 UTC)
- Expired
- Jun 27, 2001, 9:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, AR
The radar
The Little Rock radar (KLZK), 124 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982 WUUS54 KMEG 271356 SVRMEM ARC107-271430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 855 AM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PHILLIPS COUNTY IN EASTERN ARKANSAS * UNTIL 930 AM CDT. * AT 852 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MARVELL...MOVING NORTH AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 930 AM CDT INCLUDE... MARVELL... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3445 9105 3445 9083 3467 9081 3467 9105
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:02 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 27, 3:02 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 AM CDT WED JUN 27 2001 UPPER LOW CURRENTLY CENTERED NEAR MO/KY/IL BORDER CONTINUES A SLOW DRIFT TO THE WEST. SOME CONVECTION FIRED OVERNIGHT RIGHT NEAR CENTER AND IN SE QUADRANT OVER MS AND AL WHERE MOISTURE IS A BIT DEEPER. EXPECT A BETTER CHANCE OF SCT AFTERNOON CONVECTION ACROSS THE FA TODAY WITH -14C 50H TEMPS EXPECTED AND AS UPPER LOW SHIFTS A BIT FURTHER WWD ALLOWING ERN SEMICIRCLE TO BE LOCATED ACROSS THE AREA. THIS IS WHERE MOST ACTIVITY HAS OCCURRED PAST SEVERAL DAYS. UPPER LOW WILL SLOWLY WEAKEN OVER NEXT FEW DAYS AS TEMPS IN THE CORE RISE. STILL EXPECT SCT DIURNAL CONVECTION ACROSS THE FA THROUGH FRI WITH LESS ACTIVITY OVER THE WEEKEND AS UPPER HEIGHTS RISE. AS FAR AS TEMPS...GUIDANCE IN CLOSE AGREEMENT AND WILL NOT STRAY TOO FAR. PRELIMINARY NUMBERS... MEM 88/69/88/70 4242 MKL 87/64/87/66 4242 JBR 88/66/88/66 4242 TUP 89/67/89/68 4242 .MEG...NONE.
In the hours before
Local storm report, Jun 27, 6:22 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 AM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 AM FORREST CITY AR 1.25 INCH HAIL
06/27/01 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0520 AM 1N FORREST CITY AR 0.88 INCH HAIL
06/27/01 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0550 AM 1S CALDWELL AR 0.75 INCH HAIL
06/27/01 ST. FRANCISLocal storm report, Jun 27, 6:23 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
623 AM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 AM FORREST CITY AR 1.25 INCH HAIL
06/27/01 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0520 AM 1N FORREST CITY AR 0.88 INCH HAIL
06/27/01 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0550 AM 1S CALDWELL AR 0.75 INCH HAIL
06/27/01 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 38 min |
| Jun 27, 5:44 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 46 min |
| Jun 27, 7:45 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 30 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 54 min |
| Jun 27, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 32 min |
| Jun 27, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 52 min |
| Jun 27, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Jun 27, 3:43 PM CDT | Tornado Warning | MEG | Mississippi | 47 min |
| Jun 27, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 47 min |
| Jun 27, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.